Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

epilepsy and depression
choubey posted:
I am 54 yrs old and suffering from epilepsy since 1987. in 2010 hypertension also detected. MRI reveals medial temporal sclerosis. Presently on leveteracetam 500-0-1000 mg Sodium valporate CR- 500-0-500 mg Oxo-carbamezapine 450-0-450 mg. leveteracetam and oxocarbamezapine has been started from may 2012 after having 70- 90 seizures occured for two three days. but after taking leveteracetam and oxocarbamezapine i am feeling completely depressed and for two weeks i am feeling that my face sweeled. consulted a medical specialist undergone so many lab tests but nothing significant. my depression level is on hike. i am also taking olenzapine 0-0-5 mg for 5 months. but feeling completely helpless and lonely. can any body can help me out of this mess. please help me sir
dancer86442 responded:

It has been proven that vitamin D is Lacking in the systems of those w/ Epilepsy, causing depression. Add Meds. Double Whammy! I am Not a DR, but, I Have done my 'homework'. This is serious & you need to seek a second Opinion! Insist, if need be, on being weaned off the meds that may be an Issue.

In the meantime, add vitamin D3 to your Daily med regimen. Take All supplements 30 min to an hr B4 meds. Start w/ 1000IU & increase weekly, until you note a difference. Up to 5000IU is considered safe. Also, consider other alternatives. For seizures & depression. You have a Lot of Options. ie: Diet, Yoga, meditation, chiropractic, neurofeedback, RNS ( an implant in the brain that stops seizures) surgery, if you qualify. It may take Time & Patience. But, it will take Knowledge & support, too. Chin Up. 20 Second HUG! 2o Second Hugs are therapeutic & can alleviate depression, too.

Love Candi

start a daily Journal! More Info/ what to include is in our Helpful Tips.

You aren't Alone. Trust Me! I have been down that Road. As well, as many others have or still are. I will be here to walk along side of you, for as long as you need me. Feel Free to ask questions, comment or vent. .
November is Epilepsy Awareness Month Wear Purple/Place a Purple light in/on home/businesses. Encourage others' to show Their support

Helpful Tips

Seizure First Aid More
Was this Helpful?
1 of 1 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Epilepsy Center